Mississippi, 2004

Damaging Wind in Mississippi, June 2, 2004

June 2, 2004 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$6,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 2, 6:50 AM CST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 2, 6:50 AM CST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
750 AM CDT WED JUN 02 2004

UPDATED FOR SEVERE THUNDERSTORM WATCH EXPIRATION

.DISCUSSION UPDATED...
SQUALL LINE MOVING EAST THROUGH AREA THIS AM. SEVERE THUNDERSTORM
WATCH WILL BE ALLOWED TRO EXPIRE AT 8 AM. WILL UPDATE ZONES TO
DROP WATCH FROM REMAINDER OF PARISHES/COUNTIES AND LOWER POPS.

&&

PRELIMINARY POINT NUMBERS...
MCB 78 70 87 67 / 70 20 50 20
BTR 85 72 88 70 / 70 20 50 20
MSY 89 76 89 75 / 60 30 40 20
GPT 87 74 87 73 / 60 30 40 20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
MS...NONE.
LA AND MS COASTAL WATERS...NONE.

&&
Hazardous weather outlook, Jun 2, 3:30 AM CST, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
430 AM CDT WED JUN 2 2004

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-021700-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
430 AM CDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND SOUTHEAST
LOUISIANA AND EXTREME SOUTHWEST...SOUTH CENTRAL AND COASTAL
MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT.

THUNDERSTORMS...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE
SOUTHWEST MISSISSIPPI COUNTIES AND FOR THE AREA EAST OF ST LANDRY
AND NORTH OF LAKE PONTCHARTRAIN TO INCLUDE PEARL RIVER AND HANCOCK
COUNTIES UNTIL 800 AM THIS MORNING. A STRONG LINE OF THUNDERSTORMS
ASSOCIATED WITH AN UPPER LEVEL DISTURBANCE IS MOVING EAST ACROSS
CENTRAL LOUISIANA. THESE STORMS HAVE PRODUCED DAMAGING WINDS OF 60
TO 80 MPH OVER WEST AND NORTHWEST LOUISIANA EARLIER THIS MORNING.
EXPECT SCATTERED SHOWERS AND A FEW THUNDERSTORMS AGAIN THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

SCATTERED SHOWERS THUNDERSTORMS WILL BE POSSIBLE EACH
DAY...ESPECIALLY DURING THE AFTERNOON AND EARLY EVENING HOURS.
SHOWERS AND THUNDERSTORMS WILL BE LESS ACTIVE OF FRIDAY.

.SPOTTER INFORMATION STATEMENT...

THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS AND EMERGENCY
MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS
REQUESTED AT THIS TIME.

In the hours before

Special weather statement, Jun 2, 4:44 AM CST, 3 hours 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
544 AM CDT WED JUN 2 2004

LAZ036>038-046>050-MSZ069-070-021200-
AMITE-ASCENSION-EAST BATON ROUGE-EAST FELICIANA-IBERVILLE-LIVINGSTON-
PIKE-ST HELENA-TANGIPAHOA-WEST BATON ROUGE-
545 AM CDT WED JUN 2 2004

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA...

AT 545 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS EXTREME
SOUTHERN MISSISSIPPI AND SOUTHEAST LOUSIANA. THESE STORMS HAVE A
HISTORY OF PRODUCING DAMAGING WINDS AND PEA SIZED HAIL OVER
NORTHERN AND WESTERN LOUISIANA.

VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...STRONG GUSTY
WINDS TO 45 MPH...CONTINUOUS LIGHTNING AND SMALL HAIL CAN BE EXPECTED
WITH THIS LINE OF THUNDERSTORMS THROUGH THE EARLY MORNING HOURS. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

17
Special weather statement, Jun 2, 6:00 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 AM CDT WED JUN 2 2004

LAZ038>040-058>068-MSZ071-077-080-021300-
HANCOCK-LOWER JEFFERSON-LOWER LAFOURCHE-LOWER TERREBONNE-ORLEANS-
PEARL RIVER-ST CHARLES-ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-
UPPER JEFFERSON-UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-
UPPER TERREBONNE-WALTHALL-WASHINGTON-
700 AM CDT WED JUN 2 2004

...STRONG THUNDERSTORMS MOVING THROUGH SOUTHERN MISSISSIPPI AND
SOUTHEAST LOUISIANA...

AT 600 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A LINE OF STRONG THUNDERSTORMS MOVING EAST AT 30 MPH ACROSS EXTREME
SOUTH CENTRAL MISSISSIPPI AND SOUTHEAST LOUSIANA. WINDS OF 35 TO 40
MPH HAVE BEEN REPORTED FROM BATON ROUGE AND MCCOMB.

VERY HEAVY RAINFALL RATES OF 1 TO 2 INCHES PER HOUR...STRONG GUSTY
WINDS TO 45 MPH...CONTINUOUS LIGHTNING AND SMALL HAIL CAN BE EXPECTED
WITH THIS LINE OF THUNDERSTORMS THROUGH 800 AM. A SEVERE THUNDERSTORM
WATCH ALSO REMAINS IN EFFECT UNTIL 800 AM FOR PORTIONS OF OF THESE
AREAS.

STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS
AND WARNINGS CONCERNING THIS SEVERE WEATHER THREAT.

17

The radar

The Mobile radar (KMOB), 49 km away, was scanning. The volume nearest the first event began at 14:02 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Jackson

When
June 2, 8:00 AM CST
Where
Jackson County, Gautier
Measured
50 kt (58 mph) estimated gust
Property damage
$6,000
Reported by
NEWSPAPER
Coordinates
30.383, -88.617

Thunderstorm winds dislodged a large sign and blew it into two vehicles.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Mississippi in 2004Every state in 2004This day in weather historyWarnings in Mississippi, June 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5407537.